Document Detail


Severe headache following an epidural 'top-up'.
MedLine Citation:
PMID:  15636793     Owner:  NLM     Status:  PubMed-not-MEDLINE    
Abstract/OtherAbstract:
Half an hour after a normal delivery under epidural analgesia, a patient was given a top-up of 10 ml 0.25% bupivacaine for suture of a small vaginal tear. The patient developed severe headache, nausea and vomiting immediately after the top-up. Initially these symptoms were attributed to a complication of epidural analgesia. However, a raised epidural pressure led to a diagnosis of hypertensive encephalopathy.
Authors:
J L Shah
Related Documents :
23386733 - Bronchodilator delivery during simulated pediatric noninvasive ventilation.
11744593 - Lightwand intubation is associated with less hemodynamic changes than fibreoptic intuba...
20481723 - Direct investigation of anisotropic suspension structure in pressure-driven flow.
Publication Detail:
Type:  Journal Article    
Journal Detail:
Title:  International journal of obstetric anesthesia     Volume:  1     ISSN:  0959-289X     ISO Abbreviation:  Int J Obstet Anesth     Publication Date:  1991 Sep 
Date Detail:
Created Date:  2005-01-07     Completed Date:  2006-01-31     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  9200430     Medline TA:  Int J Obstet Anesth     Country:  Netherlands    
Other Details:
Languages:  eng     Pagination:  29-31     Citation Subset:  -    
Affiliation:
Department of Anaesthetics, Dudley Road Hospital, Birmingham, UK.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  A comparison of epidural diamorphine with intramuscular papaveretum following caesarean section.
Next Document:  Histamine release following intrathecal administration of morphine for cesarean section.